• Lari's Avatar

    Lari started following

    User: CancerNews

  • Lari's Avatar

    Lari asked a questionSkin Cancer - Melanoma

    My husband is ending a year long treatment of interferon. Does anyone know about how long it will take before he starts to feel better?

    9 answers
    • StrongSteph's Avatar
      StrongSteph

      I had a total of 25 shots of interferon as a part of bio-chemotherapy. I was on SO many drugs that I am not sure how long until I felt better after that one particular drug. I do know that it took me about a year to feel more "normal." There is no easy way out of melanoma...but one day you do feel like your old self. It is hard to believe during the Dog Days of treatment, but I know this to be true for me. GOOD LUCK, do not lose HOPE!

      almost 4 years ago
    • daca1964's Avatar
      daca1964

      HI

      It took me a year to feel like myself again.. It's a brutal treatment. I had all the side affects and they had me on all kinds of medication to control it. It was tough, but I'm a 4 year Stage IIIB Nodular Melanoma survivor... It takes time. You figure you took a year out of your life during treatment it takes a year to get it back. That's what the doctors told me.

      Good Luck
      Deb

      about 3 years ago
    • geekling's Avatar
      geekling

      I know they give interferon and ribavarin for hepatitis C but I'd no idea, until now, that they also give it to cancer patients.

      Apologies.

      I hear it is a very rough treatment but that the drugs begin to leave your system after a few months. Some people have lasting side effects. I am completely stultified by this news. I truly, don't know what to make of it.

      Blessings.

      about 3 years ago
  • Lari's Avatar

    Lari shared an experience

    Side Effects (Weight loss): He lost about 30-40 pounds and now is thin as a rail. He also has had trouble with severe fatigue. He aches all over and definitely has a hard time thinking when he's tired. He occasionally almost gets hyperactive, but that does not last long. He has had major personality changes - almost like the gate that keeps you from doing something stupid is not functioning properly. He cannot perform sexually at the moment, although he says he's "XXX."

  • Lari's Avatar

    Lari shared an experience

    Drug or Chemo Therapy (Immunotherapy): Along with immunotherapy, he takes drugs for nausea, depression, anxiety and constipation. He is so very tired all the time. He is still working, but its hard. He sense of taste has also been effected. He only seems to want to eat is chicken. Oh, and milkshakes. He loves himself some milkshakes!!!

  • Lari's Avatar

    Lari shared an experience

    Procedure or Surgery (Implant chemotherapy port)

  • Lari's Avatar

    Lari shared an experience

    Procedure or Surgery (Wide excision surgery): This time they got the right spot!